Is percocet stronger then the generic form oxycodone?
I have been taking generic oxycodone although I was prescribed percocet because I do not want to pay 30 bucks instead of the 10 buck co-pay. I am finding that they are not working as well as when I had the actual percocet. Is there a reason for this? By the way, I am new to this forum but I have been reading it for awhile (lurking) but this is my first post.
Glad you could join us. In my opinion, there is no difference at all. Although others might tell you differently, I feel that they are the same. Continue to save your money and go with the cheaper form of the drug.
Thank you for answering me. I feel like the oxycodone is not working as well as it used to but that is likely due to me being on it for a while. I have been on the same dose for about two years and I am afraid to ask my PM doctor to up my dose as I don;t want him to think that I am using drug seeking behavior. I have heard horror stories about doctors dropping patients due to this.
real stuff is always better my brother is on xannax and he use to get generic and one day he got real ones and they worked 10x better he went and had them tested and real one had better quality and more amount
Different manufacturers might use different inert ingredients in their pills, so while the active ingredient might be the same (oxycodone), the binders might be different and it's possible that you might feel differently when taking one as opposed to another. In the generic oxycodone you're taking, is it pure oxycodone? Or is there APAP in it (tylenol)? If it's just pure oxycodone, then chances are it's not you, the brand name percocet MIGHT make you feel better than the pure oxycodone, because, as my doctor explained it to me, the APAP acts as a catalyst and it can boost the efficacy of the oxycodone by almost 50% in some cases. In other words, if you take one percocet (with the tylenol built in) you might need one and a half or even two of the pills without the tylenol in them to get the same result with regard to pain control. The pure oxycodone is a lot safer for your liver than the percocet, but if you want to boost the efficacy of your pills, you can take a tylenol or an advil with them from time to time if you're hurting more that day.
Thanks so much for answering me. I am taking the oxycodone apap (with the tylenol) and have been for several years. I know that the tylenol is not good for the liver but I take the 325's and as such I am way under the 4000 per day that is the cut off (according to my PM doc) I have had no ill effects on my liver as I am screened for this. I rarely drink alcohol as I understand this makes it much worse. I was wondering how people felt and if they find the generic to not be as effective. I think I just need a higher dose at this point as I have been on the same dosage for a long time and I have built up a tolerance. I would rather not take more so I thought if I switched and paid the xtra money for the brand name it may work better. I might try it and see.
I was Givin 10 325 of tthe ip204 of oxy them my pharmacy got endocet that has e713 on one side and 10/325 om the other let me tell you they work a lot better so I call pharmacy and tell them to order them for me it is made by endo pharmaceutical just like percocet each ccontains 9mg of oxy were a generic can be aloud to either be 30 percent over or 30 percent under where a brand name has to be with in 10 percent over or under but figure it out how do the generic s make there money there 30 percent under so your 10 mg pill is most likely on 7 mg endocet is considered a name Brand but u pay for it as a generic my doctor told me this. So request for endocets
I was told that same load of crap by a Walmart PhD...that the FDA allowed a variance of 10% up or down of the quality of generics to BRAND meds. We don't just make this up...someone, who thinks they know a lot, usually tells us this.
It depends on why you are taking the medication to. I have degenerative disc disease, osteoarthritis, spondylolisthesis, scoliosis, hip bersitis, and shoulder instability. I have been on the medication for 2 years. The last dr kept upping my dose. I was on 30mg of vicodine before they switched me to morphine 60mg twice a day on top of oxycodone pure 10mg 4 times a day. Upping the dose is HORRIBLE! I became so addicted to the morphine and told the dr, for this reason I wanted to get off it. She dropped me as a patient for becoming dependent on the medication. Yes its legal. while on the morphine for a year I lost half my hair and 100 pounds because I was constantly sick. I had a VERY low sensitivity to pain. I have been off the morphine for 5 weeks and the pain is not nearly as bad. if you up the dose on the meds you become much more sensitive to all pain. When I started seeing the new pain management doctor I told him straight up "I have been on this medication for 2 years and I need more. I am not addicted to the oxycodone, I don't even get the high off them any more, and haven't for 18 months. Can you please give me the 10mg every 4 hours for pain" He understood my situation as I am only 24 and have medical conditions that are rarely seen in anyone under 60. I told him I hated the medication and wanted to get off it but everytime I try I have too much pain and have to take another pill. He told me he would help. He cut the ammount per day from 6-3 max a day! I am not going to lie, it has been very hard to stick to the 3 a day, but after 2 weeks it became much better. I still have severe pain in between doses, but I found if I take the 3 every 5 hours and use the tranquilizers to make me sleep through the night pain its much easier to stay to 3 a day. Long term use of pain meds is aweful. My advice is try to stay on the dose your at for as long as you possibly can. once you start upping the dose you get the euphoria effect and want to keep upping the dose when you no longer get it. look for the 1st step in addiction. 1. Anticipation. You find yourself counting down the hours till you can take your next dose. You think about the meds more then just when your in pain and may even take it when you aren't in pain. For me that started when they upp'd me from 5 mg to 10. I kept taking more and more trying to get that euphoria effect (the feel good effect) and couldn't. my mind became to tolerant. I found myself asking for early refills and higher doses. I am soooo glad I got off the morphine. I went through 30 days of hell (keep in mind the doctors wouldn't even take me off it because they knew how bad the withdraws would be.) I stopped cold turkey and those 30 day were torture. I found myself constantly thinking of suicide because not only was i in severe pain but I was going through withdraws. My pain dr was impressed I was able to get off them at all. Im surprised I didn't overdose. The brain builds up a tolerance to the meds faster then anything else. so you take more and more to get the same pain relief. the meds work by traveling to the brain and closing the pain receptors, prolonged use makes the brain create more pain receptors because they know there is something wrong they can't feel pain signals any more (this happens after 8-12 weeks on the meds) you have to keep taking more and more to close those new receptors. this process continues the longer your on it. when you come off them even if you are weened off them pain that was once a 2 or 3 on the pain scale is now a 10. Also I had to have my husband take my pills to make sure I am only taking the recommended dose. I no longer take the meds to get high. I ONLY take it for pain now, but I have been on them so long My memory is crap so I take a pill. 10-20 mins later I'm still in pain and can't remember if I've taken the meds. If I don't get ahead of the pain the next few doses doesn't work so I take one to be safe. That is my I'm giving them to my husband to dispense to me. please be careful with these meds. last year over 7000 people died taking the meds as prescribed. when you up the dose your brain builds tolerence but your lungs don't so even taking them as prescribed may be too much for the lungs. If you don't already know when you overdose the 1st thing the meds do is attack your lungs so you just stop breathing. I wish you the best of luck and hope you will one day be free of the meds.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.